Home, Diag Forum, About, Contact Us, FAQ

Psychotic breaks and physical paralysis


#1

I’m new here. My son is 26 and started experiencing symptoms 6 years ago. His first break was at 19, and he was in a hospital setting for months, unable to speak or eat much. He ended up in a fetal position, at 6’4" weighed 140 lbs and did not know who I was. I took a lot of time, daily visits (once he would consent to them) to start getting him back. I had to feed him, as he could not feed himself (fine motor skills gone) and when they did return, he became left handed, and quite proficient (always was right handed). Things improved, and it has been a roller coaster. Fast forward 6 years, several hospitalizations later, pretty much gone through all meds and trying to find some hope. He is now on Haldol and Benztropine, but he is not well. The last break was a couple weeks ago and he becomes stiff and unable to move. He had gone off all meds for 6 months. I guess I am looking for others to learn from and provide hope.


#2

My son did terrible on haldol and seroquil! Also the biggest problem we face is keeping them on their meds!! My son, 32, just started Vraylar again. For him it has the least side effects! But trust me it is all trial and error coupled with their cooperation!! I continue to remind myself that my son has a brain disorder that is not his fault and I will not give up trying to find the right combination for him! There is hope and you will find much support here! Praying for all!!


#3

I don’t have experience with that Sz symptom (paralysis), but I do get extreme muscle stiffness, called spasticity due to my MS. It’s not a pleasant feeling, and I would think not to get it would be incentive enough to take meds for prevention.

Does he se a neurologist or psychiatric neurologist? There may be able to prescribe something to help. I take baclofen, and it works.


#4

sunshine10, Welcome, I’m relatively new here too. Have they diagnosed your son as having a catatonic type of schizophrenia or do they think the meds are causing these symptoms?